Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 285, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Sep 28, 2009, 8:21 PM EDT for 5 counties in North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 8:21 PM EDT (00:21 UTC)
- Expired
- Sep 28, 2009, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Bertie County, NC, Chowan County, NC, Gates County, NC, Hertford County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 87 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 5:47 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 8:13 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 28, 8:13 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EDT MON SEP 28 2009
.SYNOPSIS...
A QUICK MOVING COLD FRONT CROSSES THE REGION THIS EVENING WITH
MUCH DRYER AND BELOW NORMAL TEMPERATURES FILTERING INTO THE
REGION ON TUESDAY. DRY WEATHER AND BELOW NORMAL TEMPERATURES
ANTICIPATED THROUGH THURSDAY AS HIGH PRESSURE BUILDS INTO THE
EASTERN HALF OF THE UNITED STATES.
&&
.NEAR TERM /THROUGH TUESDAY/...
FORECASTED UPDATED EARLIER THIS EVENING TO ACCOUNT FOR SVR TSTM
WATCH. PER SPC...A SHORT BAND OF TSTMS HAS RECENTLY DEVELOPED ALONG
COLD FRONT FROM N OF DAN TO SW OF GSO. AMBIENT AIR MASS OVER THE
PIEDMONT IS RATHER WARM AND MOIST...BUT POOR MIDLEVEL LAPSE RATES
ARE EFFECTIVELY LIMITING MLCAPE TO LESS THAN 500-700 J/KG. WHILE
WIND FIELD BELOW 1 KM IS GENERALLY LESS THAN 20-25 KT...NOTABLE
STRENGTHENING TO 40-50 KT IS CURRENTLY BEING OBSERVED AROUND 2
KM...PER AREA VWPS. GIVEN THE RELATIVELY STEEP LOW-LEVEL LAPSE
RATES IN PLACE...SOME POTENTIAL FOR STRONG WIND GUSTS WILL EXIST
WITH THE MORE INTENSE STORMS. THIS THREAT SHOULD BEGIN TO DIMINISH
LATER THIS EVENING AS THE BOUNDARY LAYER STARTS TO COOL/STABILIZE.
PREV DISC FOLLOWS.
COLD FRONT QUICKLY PUSHING TWRDS THE RGN ERLY THIS AFTN. WINDS
INCREASING OUT OF THE S/SW AHEAD OF IT WITH GUSTS TO NEAR 30 MPH AT
TIMES. NARROW LINE OF SHRAS AND ISOL TSRA ASSCD WITH PASSAGE
MOVING TO THE EAST AROUND 30-40 MPH. FCST SNDGS SHOW SATURATION
ONLY OCCURRING BTWN H85-70 AS FRONTAL SYSTEM PUSHES THROUGH THE
RGN. LOOK FOR MAINLY CHCS FOR PRECIP TO OCCUR FOR ONLY AND HR OR
TWO AT BEST IN ANY GIVEN LOCATION. DUE TO HIGH SPREAD IN T/TDS
NEAR THE SFC AND QUICK FWRD PROGRESSION OF THE FRONT...WILL LIMIT
THE AMOUNT OF PRECIP THAT WILL OCCUR OVER THE CWA. GENERALLY
ANTICIPATE UNDER A TENTH OF AN INCH FOR MOST AREAS WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.
SKIES QUICKLY CLEAR OUT OVERNIGHT BUT BREEZY CONDITIONS WILL
CONTINUE AS WINDS SHIFT TO THE W/NW. WITH SIGNIFICANT CAA PUSHING
INTO THE RGN TEMPS WILL FALL TO NEAR 50 NW TO UPR 50S/LOW 60S FAR
SE.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
SUNNY START TO THE DAY AND DECENT MOMENTUM TRANSFER WILL ONCE AGAIN
DVLP TWRDS MID MORNING WITH NW WINDS GUSTING TO NEAR 30 MPH FOR THE
REMAINDER OF THE DAYTIME HRS. CLEAR AND AROUND 5-6 DEGREES COOLER
TUE NIGHT. WINDS SLACKEN SOMEWHAT OVER INLAND AREAS AT NIGHT...BUT
BREEZY CONDITIONS WILL CONTINUE ALONG THE COASTAL THIRD.
DRY WX AND BLO NRML TEMPS EXPECTED THROUGH THU NIGHT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
UPCOMING WKEND LOOKING A BIT UNSETTLED AT THIS POINT. TRENDED THIS
FCST TOWARD THE ECMWF SOLN THINKING THE GFS IS TO QUICK IN BRINGING
THE PCPN E. DEEPENING LOW AND ASSCTD FRNTL BNDRYS ACROSS THE MID
WEST FRIDAY PROGGED TO MOVE SLOWLY E TOWARD NEW ENGLAND BY SUN.
HIGH PRS MOVES FRTHR OFFSHORE FRI. SE WND FLOW INCREASES THE MSTR
BEGINNING LATE FRI. WILL KEEP FRI DRY FOR NOW BUT TREND THE FCST
TOWARD AN INCREASING CLOUDINESS. HIGHS IN THE 70S.
WRM FRNT LIFTS N ACROSS THE RGN FRI NITE. WAA AIDS IN THE DVLPMNT OF
SCT SHWRS. LOWS M50S-L60S. SHWR THREAT CONTS SAT AND SAT NITE AS
PLNTY OF MSTR CONTS ACROSS THE AREA AHEAD AND ALONG THE FRNT. HIGHS
SAT 75-80. LOWS SAT NITE 55-60. TRAILING CDFRNT PUSHES OFFSHORE ERLY
SUN AS MAIN LOW MOVES INTO NEW ENGLAND. XPCT THE SHWR CHC TO DCRS
THRU OUT THE DAY AS DOWNSLOPING WNDS DRY OUT AIRMASS W-E. HIGHS SUN
ARND 80. UPR LVL NRGY PROGGED TO ROTATE ACROSS MID ATLNTC RGN SUN
NITE...SO HAVE KEPT A LOW CHC SHWRS THEN. MON LOOKS DRY WITH HIGHS
IN THE 50S.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A LINE OF TSTMS DEVELOPED ALONG THE COLD FRONT OVER THE VA/NC PIEDMONT LATE
THIS AFTN. THIS HAS OR WILL AFFECT EACH OF THE TAF SITES. THE FRONT
PUSHES OFFSHORE LATE THIS EVNG. VFR CONDITIONS FOLLOW.
NAM SHOWS TEMPERATURES AT 800MB AROUND 2C. WITH SFC DEW POINTS
AROUND 6C...THIS MAY RESULT IN SOME DIURNAL CLOUDS BUT ONLY INCL
FEW060 AT RIC FOR NOW DUE TO THE LENGTH OF THE TAFS. WINDS FROM
THE WEST MAY GUST TO 25 KNOTS AT TIMES ON TUE.
THE WEATHER SHOULD REMAIN VFR FOR THE NEXT FEW DAYS. UNSETTLED
WEATHER RETURNS LATE FRI OR SAT AS A COMPLEX FRONTAL SYSTEM
APPROACHES FROM THE W.
&&
.MARINE...
SCA FLAGS CONT AS P GRDNT AHEAD AND BEHIND CDFRNT KEEPS WNDS AOA 20
KT. GUSTS 25-30 KT XPCTD ACROSS CSTL WTRS. LTST DATA SUGGESTS THAT
WNDS SUBSIDE A BIT LATE TONITE (SPCLLY ACROSS SRN MARINE AREAS) BUT
QUICKLY INCRS TO AOA 20 KTS TUE AM THRU TUE EVE. SO INSTEAD OF
HAVING 2 SEPARATE HEADLINES AND TRYING TO TIME THINGS OUT...DECIDED
TO CARRY ONE SCA HEADLINES THRU TUE EVE FOR ALL AREAS AND THRU LATE
TUE NITE FOR CSTL WTRS DUE TO SLOWER SUBSIDING SEAS.
HIGH PRS BUILDS ACROSS THE MARINE AREA MID TO LATE WEEK PRD WITH
N-NW WNDS & SEAS BLO SCA LVLS. COMPLEX LOW AND ASSCTD FRNTL SYSTMS
APPRCH THIS WEEKEND. SE FLOW DVLPS LATE FRI INTO SAT. KEPT CNDTNS
BLO SCA WITH THIS SYSTM FOR NOW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR
ANZ630>633.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ650-652-
654-656-658.
&&
SYNOPSIS...CCW
NEAR TERM...SMF/CCW
SHORT TERM...CCW
LONG TERM...BKH/MPR
AVIATION...LSA
MARINE...MPRHazardous weather outlook, Sep 28, 3:20 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 320 PM EDT MON SEP 28 2009 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-291930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 320 PM EDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND GUSTS UP TO 30 MPH ARE POSSIBLE AHEAD AND BEHIND A COLD FRONT TODAY. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-291930- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 320 PM EDT MON SEP 28 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-291930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 320 PM EDT MON SEP 28 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
In the hours before
Local storm report, Sep 28, 5:44 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
544 PM EDT MON SEP 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL BASKERVILLE 36.69N 78.27W
09/28/2009 E0.75 INCH MECKLENBURG VA TRAINED SPOTTER
&&
LALEXANDSpecial weather statement, Sep 28, 6:35 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 635 PM EDT MON SEP 28 2009 VAZ072>074-076>078-081>086-090-091-282330- CHARLES CITY VA-ESSEX VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-PRINCE GEORGE VA-RICHMOND VA-YORK VA- 635 PM EDT MON SEP 28 2009 ...STRONG THUNDERSTORMS MOVING ACROSS THE REGION... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SOLID LINE OF SHOWERS AND STRONG THUNDERSTORMS FROM DUNNSVILLE TO GARYSVILLE...OR FROM 6 MILES SOUTH OF TAPPAHANNOCK TO 6 MILES EAST OF DOWNTOWN HOPEWELL...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WELLFORD AROUND 640 PM EDT... EMMERTON AROUND 645 PM EDT... FARNHAM AROUND 650 PM EDT... LOTTSBURG AROUND 655 PM EDT... HEATHSVILLE AROUND 700 PM EDT... HULL NECK AROUND 705 PM EDT... EXPECT WIND GUSTS BETWEEN 40 TO 50 MPH...OCCASIONAL LIGHTNING AND HEAVY DOWNPOURS IN THE PATH OF THESE STORMS. SMALL HAIL IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Sep 28, 7:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 721 PM EDT MON SEP 28 2009 NCZ012-VAZ079-087-092-282345- BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA- 721 PM EDT MON SEP 28 2009 ...ADDITIONAL STRONG THUNDERSTORMS MOVING ALONG THE BORDER... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER ROUND OF STRONG THUNDERSTORMS FROM BRUNSWICK TO 16 MILES SOUTH OF EBONY...OR FROM 5 MILES SOUTH OF LAWRENCEVILLE TO 8 MILES SOUTHEAST OF WARRENTON...MOVING EAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... BARLEY AROUND 730 PM EDT... GASTON AROUND 735 PM EDT... DAHLIA AROUND 740 PM EDT... CLARESVILLE AROUND 745 PM EDT... WIND GUSTS TO 40 MPH...HEAVY RAINFALL AND OCCASIONAL LIGHTNING CAN BE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Sep 28, 7:25 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 725 PM EDT MON SEP 28 2009 VAZ092>098-290030- CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SOUTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA- 725 PM EDT MON SEP 28 2009 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST VIRGINIA... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SMITHFIELD TO FRANKLIN...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... SMITHFIELD AROUND 730 PM EDT... CARROLLTON AROUND 735 PM EDT... LUMMIS AROUND 740 PM EDT... WILROY AROUND 745 PM EDT... SUFFOLK AIRPORT AROUND 750 PM EDT... WESTERN BRANCH AROUND 755 PM EDT... WIND GUSTS TO 40 MPH...HEAVY RAINFALL AND OCCASIONAL LIGHTNING CAN BE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Sep 28, 7:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 730 PM EDT MON SEP 28 2009 MDZ021>025-VAZ099-100-290030- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES MD-NORTHAMPTON VA-SOMERSET MD-WICOMICO MD- 730 PM EDT MON SEP 28 2009 ...THUNDERSTORMS APPROACHING THE EASTERN SHORE... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES WEST OF DEAL ISLAND TO 14 MILES WEST OF EXMORE...OR FROM 18 MILES NORTHWEST OF CRISFIELD TO 13 MILES NORTHEAST OF GWYNNS ISLAND...MOVING EAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... DEAL ISLAND AROUND 735 PM EDT... DAMES QUARTER AROUND 740 PM EDT... MONIE AROUND 745 PM EDT... WIDGEON AROUND 750 PM EDT... PRINCESS ANNE AROUND 755 PM EDT... HALLWOOD AROUND 800 PM EDT... WIND GUSTS TO 40 MPH...HEAVY RAINFALL AND OCCASIONAL LIGHTNING CAN BE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Sep 28, 7:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 745 PM EDT MON SEP 28 2009 NCZ012>017-030>032-VAZ092-093-095>098-290045- BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS NC-SOUTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 745 PM EDT MON SEP 28 2009 ...STRONG LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING THROUGH SOUTHERN VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM ORBIT TO 6 MILES SOUTH OF SEABOARD...OR FROM 5 MILES SOUTH OF SMITHFIELD TO 7 MILES SOUTHEAST OF GARYSBURG...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOBSON AROUND 750 PM EDT... HUNTERSVILLE AROUND 755 PM EDT... CHURCHLAND AROUND 800 PM EDT... DOWNTOWN PORTSMOUTH AROUND 805 PM EDT... SOUTH NORFOLK AROUND 810 PM EDT... GALLUPS CORNER AROUND 815 PM EDT... WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:38 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Sep 28, 8:40 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 50 min |
| Sep 28, 9:47 PM EDT | Special Marine Warning | AKQ | 43 min | |
| Sep 28, 8:45 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan, Perquimans | 45 min |
| Sep 28, 9:16 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.